MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGT4020
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 12/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As it is unknown which device was involved in this adverse event (two devices of the same size were implanted, and the reported fabric leak originated on the proximal device) both devices are being included on this report.Additional system components include: item #tgt4020/ lot #8440595/ udi (b)(4).Additional devices included on this report are as follows: item #tgt4015 /lot #10976058/ udi (b)(4).Item #tgm454520/ lot #unknown/ udi #unknown item #tgm454520/ lot #unknown/ udi #unknown item #tgt4020/ lot #8440595/ udi (b)(4).Which are captured in manufacturer report #2017233-2020-00184.(b)(4).
 
Event or Problem Description
On (b)(6) 2010 the patient underwent endovascular treatment of a descending aortic aneurysm using gore® tag® thoracic endoprostheses.Two tgt4020 devices were used in the procedure(lot#8440594 and lot#8440595) and it is unknown which was placed proximally and which was placed distally.On (b)(6) 2019 ct imaging was performed, and a distal type iii endoleak (fabric leak - hole or fabric damage in the device material) was suspected on the proximal tgt4020 device.Aneurysm enlargement was confirmed (amount unknown) in relation to the type iii endoleak.The cause of the type iii endoleak is reportedly unknown.A gore® tag® conformable thoracic stent graft with active control system was used to reline the device.On (b)(6) 2020 the proximal tgt4020 device was removed for reasons unrelated to the suspected type iii endoleak.A hole on the tgt4020 was visually confirmed.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Results code 3 updated.H.6.Results code 3: code 213 - the device evaluation, using the images provided, showed the following: holes in the explanted proximal tgt4020 device were unable to be confirmed with the three images available.Additional images included in the imaging evaluation showed three holes in the explanted tgt4020 device located near the stent apices, away from the sleeve attachment location.The inner/outer curve orientation of the devices were unable to be confirmed.The orientation of the potential holes in the proximal tgt4020 device with respect to the overlapped region of the devices was unable to be determined with the information provided.Holes in device tgt4020 were visually confirmed and appear to be aligned with stent apices.The root cause for the holes observed in the graft could not be determined with the available information.H.6.Conclusions code 1 updated.H.6.Conclusions code 2 added.H.6.Conclusions code 2: code 22 - according to the gore® tag® thoracic endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to, endoprosthesis graft material failure, and endoprosthesis puncture or erosion.
 
Additional Manufacturer Narrative
H.6.Method code 3 added.H.6.Method code 3: code 4114 - the devices were not returned, so evaluation of the actual devices was unable to be completed.Non-ct post explant images were provided, and an engineering evaluation of the device images is in progress.H.6.Results code 1 updated.H.6.Results code 1: code 213 ¿ the review of the manufacturing paperwork verified that the lots met all pre-release specifications.H.6.Results code 3 added.H.6.Conclusions code 1 remains unchanged.
 
Additional Manufacturer Narrative
Results code 2 updated.Results code 2: code 213 - the imaging evaluation showed the following: 32 jpg.Images received via email with no patient identifier.Some of the images have the date of acquisition on them.(b)(6) 2015: images provided are non-con phase, arterial phase, and delay phase ct.There appears to be contrast outside of the implanted device on the delay phase.There appears to be an endoleak of indeterminate origin.(b)(6) 2019: images provided are non-con phase, arterial phase, and delay phase ct.There appears to be contrast outside of the implanted device on the delay phase.There appears to be an endoleak of indeterminate origin.(b)(6) 2019: images provided are non-con phase and arterial phase ct.There appears to be contrast outside of the device on the proximal end.There appears to be a lack of wall apposition at the proximal end of the implanted device.There appears to be contrast outside of the implanted device on the arterial phase.There appears to be unknown density visible on the arterial phase images.There appears to be an endoleak of indeterminate origin.Maximum aneurysm diameter: 09/11/2015- 78mm x 85mm.05/07/2019- 95mm x 102mm.12/02/2019- unable to confirm true maximum diameter as there appears to be an unknown density adjacent to the aneurysm.Conclusions code 1 remains unchanged.
 
Additional Manufacturer Narrative
H6: code 213 - the review of the sterilization paperwork verified that all device lots involved in this event met all pre-release specifications.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9831593
Report Number2017233-2020-00183
Device Sequence Number3029454
Product Code MIH
UDI-Device Identifier00733132613717
UDI-Public00733132613717
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2013
Device Model NumberTGT4020
Device Catalogue NumberTGT4020
Device Lot Number8440594
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/22/2020
05/26/2020
06/29/2020
08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight80